Kevin and Rhonda Wixom
Kwix at cox.net
Tue May 13 20:14:31 PDT 2003
I've been on 1200 mg of Neurontin daily for months now. Tried to wean
myself off slowly a couple of times (as recommended) but within a day or two
of reduced dosage - I never did get to 0 - I can tell... increased phantom
pain, muscles seem very tense, overall feeling of restlessness. As I read
your email, I read your description to my wife and she said, "..yes, yes,
that sounds right..". So, here's one person who sounds similar to your guy.
In fact, if I miss taking meds during the day I can tell by evening I'd
forgotten to take them.
It's also timely that we went to a "pain clinic" Doctor today and told him
we'd heard about "liver damage" from Neurontin and he looked at us like we
were nuts. He said he's used it for 10+ years and it's the safest drug in
the family. Said he's never heard of organ damage from it. We were very
clear in our questions and he seemed very sincere. We had another Dr. tell
us he'd "heard" that I should be periodically checked because it could cause
liver damage, but admitted this wasn't his area so we should check with the
expert (he sent us to the pain guy).
Oh, and the Dr. today said Advil, Motrin, etc., (not Tylenol) could also
slow bone growth so my wife (who's still healing from bone fractures)
shouldn't take those. Nice to hear that after a year of healing, huh?
----- Original Message -----
From: <Ichoosepeace2 at aol.com>
To: "Amputee Information Network" <amp-l at u.washington.edu>
Sent: Tuesday, May 13, 2003 11:19 AM
> I wrote a while back about the medication Neurontin & posible kidney
> and received very helpful input from many of you. I ask again, for those
> you that had been on it then stopping for whatever reason, did you have
> noticeable "withdrawal" for lack of better word? I know what the drug is,
> used for besides phantom limb pain, the word withdrawal implies narcotic &
> know it's not. Nevertheless, what I am seeing in my guy , (left BKA,
> 2002, end stage diabetic), is a restleessness/depression type energy.
> Granted, there could be other reasons for this & he has felt similar
> As well within the same couple days after stopping the Neurontin, his
> Accupril, (for high B/P /kidney dysfunction) was increased. What we
> to see while on it was the fatigue/fog that some of you shared with me.
> hope is that it will lift & the limb pain/sensation will not increase. It
> an experiment - doctor supervised - but would like any info you may have.
> I would also like to thank you all again for this forum - I have learned
> to pass on to Simran, (he is still in a rehab facility). He & his
> prosthesis, are still working to become "better friends" :-) ( He has an
> Alpha liner, so I've much appreciated the recent discussion of that - he
> experiences similar skin "stuff" complicated by use of one arm &
> vision, still he is walking some.) But will save that for another time -
> now the Neurontin?
> Thanks Much to some of the bravest people I've "met",
More information about the Amp-l